MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 22GA 1.00IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 22GA 1.00IN; INTRAVASCULAR CATHETER
Catalog Number 381923
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd insyte¿ autoguard¿ winged shielded iv catheter 22ga 1.00in there was a connection issue resulting in air in the line.There was no report of patient impact.The following information was provided by the initial reporter, translated from japanese to english: this report is about connection failure.When blood was collected with a syringe, air came in.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
This report is about connection failure.When blood was collected with a syringe, air came in.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample and photographs submitted for evaluation.Bd received one used 22g x 1.00in.Insyte autoguard winged unit from lot number 2290794.Additionally, five photos were provided for investigation.The photos are representative of what was returned and do not provide any additional evidence that isn¿t already covered by the physical sample evaluation.A gross visual inspection of the returned unit did not identify any damage to the components.The unit was tested for leakage where a leak was identified originating from the luer hub.Further inspection under a microscope found that a portion of the inside wall of the catheter adapter near the luer hub was sheared.The unit was functionally tested for aspiration and air was noted to be pulled in during aspiration.The reported issue was confirmed and determined to be manufacturing related as the adapter/connector of the device was found damaged.Damage to the luer may occur due to misalignment between the adapter and manufacturing equipment resulting in excess force to the wall of the adapter.Operators perform sampling per the quality plan to detect and mitigate the occurrence of this defect.Additionally, preventative maintenance (pm) is performed to ensure proper functioning of the manufacturing equipment.A device history record review showed no non-conformances associated with this issue during the production of this batch.The appropriate personnel have been notified.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.

Brand Name
BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 22GA 1.00IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17752981
Report Number1710034-2023-01059
Device Sequence Number12565245
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Catalogue Number381923
Device Lot Number2290794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown